Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 29, 2001, 5:53 PM MDT for Cherry County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 29, 2001, 5:53 PM MDT (23:53 UTC)
- Expired
- Apr 29, 2001, 6:45 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cherry County, NE
The radar
The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 6:30 PM MDT | Hail 0.75 | Cody, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 2513 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550 WUUS53 KLBF 292353 SVRLBF NEC031-300045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 553 PM MDT SUN APR 29 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 645 PM MDT * AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF MERRIMAN...OR ABOUT 24 MILES EAST OF GORDON...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... 8 MILES SOUTHEAST OF MERRIMAN AROUND 605 PM MDT OVER ELI AROUND 625 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4299 10201 4251 10190 4253 10120 4297 10119 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 5:50 PM MDT, 3 minutes earlier.
Area forecast discussion, Apr 29, 5:50 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 650 PM CDT SUN APR 29 2001 UPDATED ZONES TO REMOVE WIND ADVISORY...WHICH ACTUALLY EXPIRED. SFC OBS AT ONL SHOW GUSTS TO 30 TO 35 KTS...AND SHOULD STAY UNDER THAT FOR THE EVENING AS FRONT/TROF AXIS APPROACHES. OTHERWISE JUST REMOVED BCMG WORDING IN REST OF ZONES FOR TSRA ONGOING. .LBF...NONE JWS
In the hours before
Local storm report, Apr 29, 4:14 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
514 PM CDT SUN APR 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 18 SE WHITMAN NE .75 INCH HAIL
04/29/01 GRANT REPORTED BY
SPOTTERSLocal storm report, Apr 29, 5:23 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT ERROR
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
623 PM CDT SUN APR 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 18 SE WHITMAN NE .75 INCH HAIL
04/29/01 GRANT REPORTED BY SPOTTERS
0554 PM 9 NNE HAYES CENTER NE .75 INCH HAIL
04/29/01 HAYES REPORTED BY SPOTTERS
0600 PM 7 WSW WELLFLEET NE .75 INCH HAIL
04/29/01 LINCOLN REPORTED BY SPOTTERS
MTMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:16 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 44 min |
| Apr 29, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 39 min |
| Apr 29, 5:34 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 41 min |
| Apr 29, 5:47 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 58 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.